Alert archive / Tennessee / Flash Flood Warnings in 2011
Flash Flood Warning 141, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 14, 2011, 5:39 PM CDT for 5 counties in Tennessee. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2011, 5:39 PM CDT (22:39 UTC)
- Expired
- Jul 14, 2011, 7:15 PM CDT
- In force
- 96 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, Hardeman County, TN, Hardin County, TN, Madison County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302
WGUS54 KMEG 142239
FFWMEG
TNC023-069-071-109-113-150015-
/O.NEW.KMEG.FF.W.0141.110714T2239Z-110715T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
539 PM CDT THU JUL 14 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 715 PM CDT
* AT 538 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE UP TO AN ADDITIONAL INCH OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SELMER...
CHICKASAW STATE PARK...CHICKASAW STATE FOREST AND PICKWICK LANDING
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3500 8835 3514 8860 3538 8913 3543 8912
3543 8908 3546 8908 3543 8865 3501 8803
$$1 follow-up statement
502
WGUS74 KMEG 150008
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
708 PM CDT THU JUL 14 2011
TNC023-069-071-109-113-150019-
/O.EXP.KMEG.FF.W.0141.000000T0000Z-110715T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESTER TN-HARDEMAN TN-HARDIN TN-MCNAIRY TN-MADISON TN-
708 PM CDT THU JUL 14 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM CDT FOR SOUTHWESTERN
MADISON...MCNAIRY...SOUTHWESTERN HARDIN...NORTHEASTERN HARDEMAN AND
SOUTHWESTERN CHESTER COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3500 8835 3514 8860 3538 8913 3543 8912
3543 8908 3546 8908 3543 8865 3501 8803
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:51 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 14, 2:51 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 251 PM CDT THU JUL 14 2011 .DISCUSSION... SKIES ARE PARTLY CLOUDY OVER MUCH OF THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES MAINLY IN THE 90S. SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE FORECAST AREA WITH A COUPLE OF STRONG THUNDERSTORMS NEAR THE TENNESSEE/MISSISSIPPI BORDER. HEAT INDEX VALUES THIS AFTERNOON HAVE REMAINED BETWEEN 100 AND 105 OR LOWER. CURRENT THUNDERSTORMS ACTIVITY SHOULD PERSIST THROUGH THE EARLY EVENING HOURS AND THEN DIE OUT AFTER SUNSET SO HAVE CHANCE POPS FOR THIS EVENING AND SLIGHT CHANCE POPS FOR THE OVERNIGHT HOURS. FRIDAY SHOULD BE FAIRLY SIMILAR TO TODAY WITH MORE SCATTERED THUNDERSTORMS. AS WEAK BOUNDARY PUSHES SOUTH OF THE REGION ON FRIDAY THERE WILL BE A BETTER CHANCE OF THUNDERSTORMS OVER NORTH MISSISSIPPI. TEMPERATURES SHOULD ALSO BE SIMILAR TO TODAY WITH AFTERNOON READINGS IN THE LOW TO MID 90S. HEAT INDEX VALUES SHOULD REMAIN BELOW 105 OVER MOST OF THE FORECAST AREA SO A HEAT ADVISORY IS NOT NEEDED AT THIS TIME. FRIDAY NIGHT WILL SEE FEWER THUNDERSTORMS AS THE WEAK BOUNDARY WILL BE WELL SOUTH OF THE FORECAST AREA. THERE MAY BE AN ISOLATED AFTERNOON THUNDERSTORM ON SATURDAY AND SUNDAY ALTHOUGH COVERAGE WILL BE LESS THAN TODAY OR FRIDAY. UPPER LEVEL RIDGE WILL RETURN TO REGION BY MONDAY BRINGING A RETURN TO DRY WEATHER OVER THE FORECAST AREA WITH TEMPERATURES TO THE MID AND UPPER 90S BY THE MIDDLE OF NEXT WEEK. IN ADDITION... HEAT INDEX VALUES MAY EXCEED 105 DURING THIS PERIOD SO HEAT ADVISORIES MAY BE NEEDED STARTING NEXT TUESDAY. ARS && .AVIATION... 18Z TAF CYCLE MAINLY VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGH THE FORECAST PERIOD. SOME MVFR VISIBILITIES ARE POSSIBLE AT KMKL...KJBR...AND KTUP DUE TO FOG IN THE EARLY MORNING HOURS TOMORROW...HOWEVER I WAS NOT CONFIDENT ENOUGH TO PLACE FOG INTO KJBR TAF AT THIS MOMENT. THUNDERSTORMS WILL BE POSSIBLE AT ALL SITES TODAY DURING THE AFTERNOON HOURS. WINDS WILL BE LIGHT FOR ALL SITES FOR THE NEXT 24 HOURS. RRH && .PRELIMINARY POINT TEMPS/POPS... MEM 76 94 76 92 / 30 30 20 20 MKL 72 93 72 91 / 30 20 20 20 JBR 74 94 75 93 / 30 20 10 20 TUP 75 94 74 91 / 30 40 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 14, 2:56 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 256 PM CDT THU JUL 14 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-152200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 256 PM CDT THU JUL 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MIDSOUTH THIS AFTERNOON AND EVENING. GUSTY WINDS...BRIEF HEAVY DOWNPOURS AND SMALL HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY THROUGH THE WEEKEND ACROSS THE MIDSOUTH. SOME STORMS COULD BE STRONG WITH GUSTY WINDS...BRIEF HEAVY DOWNPOURS...AND SMALL HAIL BEING THE MAIN THREATS. HEAT INDEX VALUES MAY EXCEED 105 DEGREES TUESDAY AND WEDNESDAY ACROSS MUCH OF THE MID-SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATIONS IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 14, 1:20 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT THU JUL 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 6 NE BATESVILLE 34.38N 89.86W
07/13/2011 PANOLA MS EMERGENCY MNGR
SPRINGPORT ROAD FLOODED ALONG WITH MULTIPLE OTHER COUNTY
ROADS.
&&
CDGNearby
Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.